Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 24, 2004, 4:46 PM MDT for Fremont County, Wyoming. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 4:46 PM MDT (22:46 UTC)
- Expired
- Jun 24, 2004, 5:45 PM MDT
- In force
- 59 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WUUS55 KRIW 242246 SVRRIW WYC013-242345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 446 PM MDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FREMONT COUNTY IN CENTRAL WYOMING * UNTIL 545 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER DICKINSON PARK...OR ABOUT 12 MILES SOUTHWEST OF FORT WASHAKIE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SINKS CANYON STATE PARK AROUND 505 PM MDT UPPER SILAS LAKE AROUND 510 PM MDT RED CANYON AROUND 525 PM MDT SOUTH PASS CITY AROUND 540 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4293 10895 4283 10915 4229 10875 4246 10839 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:58 PM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 24, 2:58 PM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 258 PM MDT THU JUN 24 2004 .TONIGHT THROUGH SUNDAY... SCATTERED TSTMS HAVE FIRED ACROSS NORTHWEST AND CENTRAL WYOMING... UNDER NORTHWEST FLOW ALOFT. WILL GO WITH CHC POPS POPS ACROSS MUCH OF CWFA THIS EVENING. UPPER LEVEL NORTHWEST FLOW FRIDAY AND SATURDAY WITH LOW LEVEL EASTERLY FLOW MAINLY EAST OF THE DIVIDE. UPPER LEVEL RIDGE BEGINS BUILDING ACROSS WY ON SUNDAY. LOOKS LIKE SCATTERED AFTERNOON AND EVENING TSTMS ACROSS MAINLY THE CENTRAL AND NORTHWEST CWFA FOR FRIDAY AND SATURDAY DUE TO GOOD INSTABILITY AND SOME 7-3H VERTICAL MOTION. ALSO...THE SHEAR PROFILE FAVORS A FEW SEVERE STORMS POSSIBLE...ESPECIALLY ON FRIDAY. WILL GO WITH A DRIER FORECAST ON SUNDAY DUE TO UPPER RIDGE BUILDING...HOWEVER ENOUGH INSTABILITY AND MOISTURE AROUND THAT SOME AREAS MIGHT SEE SCATTERED TSTMS...ESPECIALLY ACROSS CENTRAL AND NORTHWEST CWFA. WILL LET MID SHIFT DECIDE IF THEY WANT TO BUMP UP TO CHC POPS FOR SUNDAY. .SUNDAY NIGHT THROUGH WEDNESDAY... LARGE UPPER LEVEL LOW PRESSURE CENTER SETS UP OVER PACIFIC NORTHWEST COASTAL AREA WITH WEAK RIDGE OVER WYOMING. SERIES OF WEAK SHORT WAVE TROUGHS ALOFT WILL EJECT NORTHEAST FROM GREAT BASIN IN SOUTHWEST FLOW BETWEEN PACIFIC NORTHWEST LOW AND RIDGE OVER WYOMING. CANADIAN SURFACE COLD FRONT REMAINS HUNG UP IN WESTERN MOUNTAINS PROVIDING WEAK UPSLOPE FLOW EAST OF CONTINENTAL DIVIDE KEEPING HIGHER LOW LEVEL MOISTURE IN PLACE. COMBINATION OF WEAK SHORT WAVE TROUGHS WITH COLD FRONT AND AVAILABLE LOW LEVEL MOISTURE WILL KEEP SCATTERED SHOWERS AND THUNDERSTORMS OVER THE AREA. EXPECT CONVECTION TO BE MAINLY THERMALLY DRIVEN WITH LATE AFTERNOON AND EARLY EVENING MAXIMUM. NOT MUCH CHANGE IN PATTERN EXPECTED FROM SUNDAY TO MONDAY AND INTO TUESDAY. AND HAVE ADDED SLIGHT CHANCE OF THUNDERSTORMS AFTERNOON AND EVENING ON MONDAY WITH DECREASING MAINLY MOUNTAIN COVERAGE ON TUESDAY. COLD FRONT EXPECTED TO LIFT NORTHEAST ON TUESDAY NIGHT AS SOUTHWEST FLOW INCREASES AND BRINGS SOME DRIER AIR INTO THE AREA. LEFT WEDNESDAY DRY BUT MAY SEE CONVECTION ACROSS NORTH AND EAST DEPENDING ON HOW FAR COLD FRONT LIFTS NORTHEAST. GRADUAL WARMING TREND THROUGH THE PERIOD. WARMED TEMPERATURES SLIGHTLY MONDAY THROUGH WEDNESDAY. OVERALL EXTENDED MODELS IN GOOD AGREEMENT WITH UPPER LEVEL MASS FIELDS THROUGH THE PERIOD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && MC/C.BAKER
Hazardous weather outlook, Jun 24, 10:17 AM MDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1017 AM MDT THU JUN 24 2004 WYZ001>020-022>030-251200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1017 AM MDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON OVER WESTERN WYOMING. THESE STORMS WILL INCREASE IN COVERAGE AS THE AFTERNOON WEARS ON AND THEN SPREAD ACROSS THE LOWER ELEVATIONS OF CENTRAL WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE PRODUCING HAIL UP TO QUARTER SIZE...WIND GUSTS TO 60 MPH...VERY HEAVY RAIN AND DANGEROUS LIGHTNING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND EVENING WILL BE FROM THE WIND RIVER BASIN TO NATRONA COUNTY AND ALSO IN THE SOUTH BIG HORN BASIN AND CODY FOOTHILLS. THE THUNDERSTORMS ACROSS CENTRAL WYOMING ARE EXPECTED TO CONTINUE WELL INTO THE EVENING HOURS BEFORE DIMINISHING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ACTIVE THUNDERSTORM DAY IS EXPECTED FRIDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS CENTRAL AND WESTERN WYOMING. A FEW OF THE STRONGER STORMS MAY CONTAIN QUARTER SIZE HAIL...WIND GUSTS TO 60 MPH...VERY HEAVY RAIN AND DANGEROUS LIGHTNING. LITTLE CHANGE IS EXPECTED SATURDAY. THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT LARGE HAIL AND STRONG WINDS THIS AFTERNOON AND TONIGHT. SKRBAC
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:25 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 65 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.